Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 3, NWS Miami, FL

March 6, 2014Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Mar 6, 2014, 12:08 PM EST for Collier County, Florida. It was in force for 67 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 6, 2014, 12:08 PM EST (17:08 UTC)
Expired
Mar 6, 2014, 1:15 PM EST
In force
67 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Collier County, FL

The radar

The Miami radar (KAMX), 124 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 6, 12:52 PM ESTTSTM WND GST 452 Ene Naples, FLA THUNDERSTORM WIND GUST OF 45 MPH WAS REPORTED AT THE NAPLES MUNICIPAL AIRPORT
Mar 6, 12:57 PM ESTTSTM WND GST 562 Ese Lely, FLMESONET AT COLLIER COUNTY EOC RECORDED A WIND GUST FROM THE WEST AT 56 MPH. THE SITE ELEVATION IS APPROXIMATELY 50 TO 60 FEET.
Mar 6, 1:00 PM ESTTSTM WND DMG1 Nw South Naples, FLSEVERAL FEET DIAMETER TREE BRANCH DOWNED NEAR COLLIER COUNTY GOVERNMENT CENTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 6, 11:28 AM ESTTornado WatchSPC5 hr

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2014-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 888 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2014-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
888 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

451 
WUUS52 KMFL 061708
SVRMFL
FLC021-061815-
/O.NEW.KMFL.SV.W.0003.140306T1708Z-140306T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1208 PM EST THU MAR 6 2014

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN COLLIER COUNTY IN SOUTH FLORIDA.

* UNTIL 115 PM EST

* AT 1202 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 45 MILES WEST OF NAPLES TO 25 MILES WEST OF MARCO
  ISLAND TO 79 MILES SOUTHWEST OF CAPE ROMANO...AND MOVING EAST AT 50
  MPH.

* THE LINE OF STORMS WILL AFFECT...
  BELLE MEADE...
  EAST NAPLES...
  GOLDEN GATE...
  GOLDEN GATE ESTATES...
  CAPE ROMANO...
  BIG CORKSCREW ISLAND...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST THURSDAY EVENING
FOR SOUTHERN FLORIDA.

&&

LAT...LON 2632 8166 2642 8167 2642 8158 2602 8121
      2585 8122 2579 8129 2580 8134 2586 8142
      2586 8148 2588 8148 2583 8153 2589 8154
      2590 8165 2589 8168 2586 8166 2584 8168
      2595 8176 2599 8175 2609 8181 2633 8185
TIME...MOT...LOC 1708Z 249DEG 43KT 2633 8243 2593 8205
          2515 8259

$$

BAXTER
4 follow-up statements
365 
WWUS52 KMFL 061731
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1231 PM EST THU MAR 6 2014

FLC021-061815-
/O.CON.KMFL.SV.W.0003.000000T0000Z-140306T1815Z/
COLLIER FL-
1231 PM EST THU MAR 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EST
FOR WESTERN COLLIER COUNTY...

AT 1229 PM EST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED.
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 21 MILES WEST OF BONITA SHORES TO 10
MILES WEST OF MARCO ISLAND TO 59 MILES SOUTHWEST OF CAPE ROMANO...
MOVING EAST AT 50 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST THURSDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2632 8166 2642 8167 2642 8158 2602 8121
      2585 8122 2579 8129 2580 8134 2586 8142
      2586 8148 2588 8148 2583 8153 2589 8154
      2590 8165 2589 8168 2586 8166 2584 8168
      2595 8176 2599 8175 2609 8181 2633 8185
TIME...MOT...LOC 1731Z 249DEG 43KT 2642 8214 2591 8187
          2524 8231

$$
KONARIK
055 
WWUS52 KMFL 061732
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1232 PM EST THU MAR 6 2014

FLC021-061815-
/O.CON.KMFL.SV.W.0003.000000T0000Z-140306T1815Z/
COLLIER FL-
1232 PM EST THU MAR 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EST
FOR WESTERN COLLIER COUNTY...

AT 1229 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 21 MILES WEST OF BONITA SHORES TO 8 MILES
WEST OF MARCO ISLAND...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
MARCO ISLAND...
BELLE MEADE...
BONITA SHORES...
GOLDEN GATE...
PICAYUNE STRAND STATE FOREST...
NORTH BLOCKS GOLDEN GATE...
  AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST THURSDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2632 8166 2642 8167 2642 8158 2602 8121
      2585 8122 2579 8129 2580 8134 2586 8142
      2586 8148 2588 8148 2583 8153 2589 8154
      2590 8165 2589 8168 2586 8166 2584 8168
      2595 8176 2599 8175 2609 8181 2633 8185
TIME...MOT...LOC 1732Z 254DEG 34KT 2636 8215 2593 8183
          2516 8237

$$

BAXTER
538 
WWUS52 KMFL 061748
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1248 PM EST THU MAR 6 2014

FLC021-061815-
/O.CON.KMFL.SV.W.0003.000000T0000Z-140306T1815Z/
COLLIER FL-
1248 PM EST THU MAR 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EST
FOR WESTERN COLLIER COUNTY...

AT 1244 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF BONITA SHORES TO
MARCO ISLAND TO 49 MILES SOUTHWEST OF CAPE ROMANO...MOVING EAST AT 40
MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
NAPLES...
BONITA SHORES...
QUAIL CREEK ESTATES...
CAPE ROMANO AQUATIC PRESERVE...
GOLDEN GATE ESTATES...
CORKSCREW SWAMP SANCTUARY...
  AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST THURSDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2632 8166 2642 8167 2642 8158 2602 8121
      2585 8122 2579 8129 2580 8134 2586 8142
      2586 8148 2588 8148 2583 8153 2589 8154
      2590 8165 2589 8168 2586 8166 2584 8168
      2595 8176 2599 8175 2609 8181 2633 8185
TIME...MOT...LOC 1748Z 254DEG 34KT 2640 8196 2597 8167
          2523 8198

$$

BAXTER
254 
WWUS52 KMFL 061811
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
111 PM EST THU MAR 6 2014

FLC021-061820-
/O.EXP.KMFL.SV.W.0003.000000T0000Z-140306T1815Z/
COLLIER FL-
111 PM EST THU MAR 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN COLLIER COUNTY WILL
EXPIRE AT 115 PM EST...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORMS HAVE
WEAKENED. THUS THE THUNDERSTORM WARNING WILL EXPIRE AT 115 PM EST.

THE STRONG THUNDERSTORMS WILL CONTINUE TO MOVE EAST AROUND 40 TO 45 MPH
THROUGH EASTERN COLLIER COUNTY. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST THURSDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2632 8166 2642 8167 2642 8158 2602 8121
      2585 8122 2579 8129 2580 8134 2586 8142
      2586 8148 2588 8148 2583 8153 2589 8154
      2590 8165 2589 8168 2586 8166 2584 8168
      2595 8176 2599 8175 2609 8181 2633 8185
TIME...MOT...LOC 1810Z 254DEG 34KT 2646 8174 2603 8145
          2529 8176

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 9:33 AM EST, 2 hours 35 minutes earlier.

Area forecast discussion, Mar 6, 9:33 AM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
933 AM EST THU MAR 6 2014

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

.UPDATE...WATER VAPOR IMAGERY SHOWS A PRONOUNCED MID-UPPER LEVEL
TROUGH DIGGING INTO THE GULF OF MEXICO. A FORMIDABLE LINE OF
ACTIVE THUNDERSTORMS EXISTS FROM THE EASTERN GULF OF MEXICO
EXTENDING SOUTH TO JUST OFF THE YUCATAN PENINSULA OF MEXICO. LOTS
OF LIGHTNING ACTIVITY IN THE GULF. THIS LINE OF STORMS WILL MOVE
EAST AND CURRENT PROJECTIONS TAKE THIS LINE OF STORMS INTO THE
GULF COAST EARLY THIS AFTERNOON (HRRR SHOWING 1-2 PM), THEN EAST
TO THE ATLANTIC COAST LATE AFTERNOON/EARLY EVENING (HRRR SHOWING
4-7 PM). SATELLITE IMAGERY SHOWS EXTENSIVE CLOUD SHIELD ASSOCIATED
WITH UPPER LEVEL DEBRIS CLOUDINESS FROM THE GULF CONVECTION
OVERSPREADING CENTRAL FL AND NOW ENTERING INTO SW FLORIDA TO THE
LAKE OKEECHOBEE REGION. HOWEVER, WE HAVE HAD SUNSHINE ACROSS
SOUTHEAST FLORIDA...AND HRRR DEVELOPS CELLS AHEAD OF THE MAIN LINE
ACROSS SE FL WITH MOVEMENT NORTH. THIS SEEMS REASONABLE GIVEN MORE
INSTABILITY DEVELOPING NOW IN THIS AREA AHEAD OF THE MAIN
LINE...AND WILL BE WATCHING THOSE MORE DISCREET CELLS CLOSELY FOR
POSSIBLE ROTATION ONCE THEY DEVELOP.

FORECAST WAS UPDATED TO REFLECT HIGHER POPS EAST COAST THROUGH 1
PM WITH POTENTIAL FOR THOSE DISCREET CELLS DEVELOPING, THEN
INCREASED POPS FROM WEST TO EAST ASSOCIATED WITH THE MAIN LINE OF
STORMS.

POTENTIAL IMPACTS INCLUDE DAMAGING WIND ALONG WITH THE POTENTIAL
FOR ISOLATED TORNADOES. WIND THREAT IS HIGHER THAN A TORNADO
THREAT GIVEN VEERING LOW LEVEL WINDS WITH TIME TODAY, BUT NEED TO
WATCH ESPECIALLY THE ATLANTIC COAST FOR A POSSIBLE SEA BREEZE
INFLUENCE ESPECIALLY THROUGH MID AFTERNOON. LESSER IMPACTS
INCLUDE POTENTIAL FOR HAIL TO AROUND QUARTER SIZE (WITH CELLS
AHEAD OF MAIN LINE) ALONG WITH ISOLATED STREET FLOODING. A
POTENTIALLY ACTIVE WEATHER DAY AHEAD. /GREGORIA

&&

.PREV DISCUSSION... /ISSUED 622 AM EST THU MAR 6 2014/

AVIATION...
A DEVELOPING LOW OVER THE GULF WILL SPREAD SHOWERS AND THUNDERSTORMS
ACROSS SOUTH FLORIDA TODAY FROM WEST TO EAST. THERE IS A THREAT
OF SEVERE THUNDERSTORMS ACROSS SOUTH FLORIDA, MAINLY THIS
AFTERNOON AND EVENING. WHILE VFR IS CURRENTLY FORECAST, CONDITIONS
MAY DROP TO IFR UNDER ANY SHOWERS OR THUNDERSTORMS. A COLD FRONT
IS EXPECTED TO PUSH THROUGH THE AREA LATE TONIGHT AND EARLY
TOMORROW MORNING. CONDITIONS WILL GRADUALLY IMPROVE BEHIND THE
FRONT.

AVIATION...BNB/SI

PREV DISCUSSION... /ISSUED 358 AM EST THU MAR 6 2014/

DISCUSSION...
THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS LATER THIS
AFTERNOON AND EVENING REMAINS THE PRIMARY FOCUS FOR THIS FORECAST
PACKAGE.

CURRENT SATELLITE IMAGERY SHOWS A CLUSTER OF THUNDERSTORMS ACROSS
THE CENTRAL GULF OF MEXICO. THE LIGHTNING COUNT WITHIN THESE STORMS
HAS INCREASED RAPIDLY OVER THE LAST COUPLE OF HOURS AS THEY INTERACT
WITH A LEAD MID LEVEL IMPULSE OUT AHEAD OF THE PARENT H5 TROUGH NOW
ENTERING THE EXTREME NORTHWEST GULF OF MEXICO. THIS IMPULSE COMBINED
WITH A LINGERING STATIONARY BOUNDARY SHOULD PROVIDE ENOUGH ASCENT TO
KEEP THESE STORMS GOING THROUGH THE EARLY MORNING HOURS AS THEY
SLOWLY TRACK TO THE EAST NORTHEAST. MEANWHILE ACROSS SOUTH
FLORIDA...DEEP MOISTURE WILL BEGIN WORKING INTO THE AREA THROUGH THE
MORNING UNDER A MOISTURE RICH SOUTHWEST FLOW ALOFT. BUT WITH THE
ABSENCE OF ANY SIGNIFICANT LIFT...ONLY A FEW SHOWERS ARE EXPECTED
ACROSS THE AREA THIS MORNING.

BY MIDDAY A DEEPENING SURFACE LOW ALONG THE STALLED BOUNDARY WILL
BEGIN TO PUSH TO THE NORTHEAST AND ACROSS THE CENTRAL FLORIDA
PENINSULA. AS IT DOES...SURFACE WINDS WILL VEER MORE TO THE
SOUTHWEST FURTHER INCREASING LOW LEVEL MOISTURE AND PROVIDING
ADDITIONAL INSTABILITY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL
ACCOMPANY THIS LOW AND ITS ASSOCIATED COLD FRONT THIS AFTERNOON AND
EVENING BUT THE SEVERITY REMAINS THE BIG QUESTION.

THE POSITION OF THE SURFACE LOW AS IT TRACKS ACROSS THE FLORIDA
PENINSULA WILL BE THE MAIN FACTOR THAT WILL FACILITATE STRONG TO
SEVERE THUNDERSTORM DEVELOPMENT. THE LATEST NAM/GFS/ECMWF ALL
BRING THE LOW INTO THE PENINSULA SOMEWHERE AROUND THE BIG BEND
AREA SOUTH TO TAMPA AROUND THE EARLY AFTERNOON. THIS WOULD KEEP
MOST OF THE EARLY CONVECTION AND ASSOCIATED LOW LEVEL CLOUDINESS
ACROSS CENTRAL AND NORTHERN FLORIDA. THIS COULD ALSO ALLOW MODEST
SURFACE HEATING TO OCCUR ACROSS SOUTH FLORIDA WITH SLIGHTLY LESS
CLOUD COVER...THUS INCREASING INSTABILITY WHILE REMAINING IN THE
WARM SECTOR. LATEST MODEL SOUNDINGS DEPICT A GOOD CIRRUS DECK
ACROSS THE AREA THROUGH THE MORNING AND EARLY AFTERNOON HOURS WITH
POSSIBLY A SCATTERED TO BROKEN CU FIELD WHICH WOULD ALLOW FOR
DECENT HEATING AND BETTER THERMODYNAMIC PARAMETERS THAN ACROSS
CENTRAL AND NORTHERN FLORIDA. SOUNDINGS STILL DEPICT CAPE VALUES
RANGING FROM 1000-1500 J/KG AND LIFTED INDICES AROUND -4C TO -5C.
H5 TEMPERATURES ARE STILL PROGGED AROUND -10C TO -12C WHICH WITH
THE GIVEN INSTABILITY WOULD SUPPORT A HAIL THREAT.

ANOTHER FACTOR IS THE THREAT FOR DAMAGING WINDS AND POSSIBLE
TORNADOES. MODEL SOUNDING DEPICTIONS OF 0-3 KM HELICITY VALUES HAVE
INCREASED AND NOW RANGE FROM AROUND 100 TO 150 M2/S2 WITH THE
HIGHEST VALUES ACROSS THE LAKE OKEECHOBEE AREA. INCREASING LOW LEVEL
WINDS THROUGH THE AFTERNOON SHOULD ALSO FACILITATE AN INCREASE IN
0-1 KM SHEAR. ALL IN ALL...THE STRONGEST STORMS THAT DO DEVELOP WILL
BE CAPABLE OF PRODUCING DAMAGING WINDS/HAIL AND POSSIBLY AN ISOLATED
TORNADO.

BY EARLY EVENING THE SURFACE LOW IS EXPECTED TO CONTINUE TREKKING
NORTHEAST AND INTO THE WESTERN ATLANTIC. IT IS THEN EXPECTED TO
DEEPEN FURTHER AS THE PARENT H5 TROUGH BECOMES MORE HIGHLY AMPLIFIED
ACROSS THE NORTHERN GULF OF MEXICO AND BEGINS TO TAKE ON A MORE
NEGATIVE TILT. BY THIS TIME...THE ASSOCIATED COLD FRONT SHOULD BEGIN
DRAGGING THROUGH SOUTH FLORIDA WITH MORE NUMEROUS SHOWERS AND
THUNDERSTORMS TO ACCOMPANY IT. THESE STORMS SHOULD BE MORE LINEAR IN
NATURE AND COULD POSE AN ADDITIONAL DAMAGING WIND THREAT WITHIN STRONGER
LINE SEGMENTS. THESE STORMS SHOULD WEAKEN LATER INTO THE EVENING
HOURS AS THEY BECOME MORE DISCONNECTED FROM BETTER DYNAMICS TO THE
NORTH AND WITH HEATING LOSS.

SHOWERS AND THUNDERSTORMS SHOULD EXIT THE AREA FOR GOOD BY FRIDAY
MORNING GIVING WAY TO MUCH DRIER CONDITIONS AS HIGH PRESSURE BUILDS
ACROSS THE AREA FROM THE NORTH. THIS WILL RESULT IN A PLEASANT AND
MILD WEEKEND FOR SOUTH FLORIDA WITH TEMPERATURES SLIGHTLY BELOW
NORMAL. DRY CONDITIONS ARE EXPECTED TO CONTINUE INTO EARLY NEXT WEEK
BEFORE SLIGHT RAIN CHANCES RETURN BY MIDWEEK AS ANOTHER AREA OF LOW
PRESSURE DEVELOPS ACROSS THE GULF OF MEXICO.

MARINE...
DETERIORATING MARINE CONDITIONS WILL BEGIN IN EARNEST WITH STRONG
TO SEVERE THUNDERSTORMS POSSIBLE ON ALL WATERS THIS AFTERNOON AND
EVENING. SEAS WILL BUILD TO NEAR ADVISORY LEVELS BEHIND THE
PASSAGE OF A COLD FRONT LATE TONIGHT THROUGH FRIDAY. A NW-N WIND WILL
THEN GRADUALLY SUBSIDE AND VEER TO AN EASTERLY DIRECTION OVER THE
WEEKEND WITH SEAS ALSO SUBSIDING LATE IN THE WEEKEND INTO EARLY
NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  81  69  81  56 / 70 50 10 0
FORT LAUDERDALE  82  71  81  58 / 70 50 20 0
MIAMI            83  71  81  59 / 70 60 20 0
NAPLES           80  65  76  54 / 70 40 10 0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 6, 11:49 AM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1149 AM EST THU MAR 6 2014

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
071700-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1149 AM EST THU MAR 6 2014

...TORNADO WATCH FOR ALL OF SOUTH FLORIDA UNTIL 7 PM THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: A TORNADO WATCH HAS BEEN ISSUED FOR ALL OF SOUTH
FLORIDA DUE TO THE FAVORABLE ENVIRONMENT FOR THE FORMATION OF
ISOLATED TORNADOES. IN ADDITION, THERE IS A THREAT OF FREQUENT
LIGHTNING, LARGE HAIL, AND DAMAGING WINDS.

RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG THE
GULF COAST TODAY.

TORNADOES: THERE IS A THREAT OF ISOLATED TORNADOES TODAY ACROSS
SOUTH FLORIDA.

WATERSPOUTS: THERE IS A THREAT OF WATERSPOUTS TODAY ACROSS ALL
SOUTH FLORIDA WATERS.

WIND: STRONG WINDS WILL BE POSSIBLE TODAY WITH ANY THUNDERSTORMS
THAT DEVELOP. THERE IS A CHANCE THAT SOME OF THE WINDS COULD BE IN
EXCESS OF 58 MILES PER HOUR ACROSS SOUTH FLORIDA.

HAIL: HAIL IS POSSIBLE TODAY. SOME LOCALIZED HAIL MAY EXCEED ONE
INCH.

FLOODING: URBAN FLOODING IS POSSIBLE ACROSS SOUTH FLORIDA,
ESPECIALLY LATER THIS EVENING. THE MAIN IMPACT WILL BE PONDING OF
WATER ON ROADWAYS AND AREAS WITH POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. INDIVIDUAL SPOTTERS ARE
ENCOURAGED TO REPORT HIGH WIND, HAIL, FUNNEL CLOUDS, AND FLOODING
TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Mar 6, 11:49 AM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1149 AM EST THU MAR 6 2014

FLZ069-070-061800-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
1149 AM EST THU MAR 6 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN COLLIER
COUNTY...

* UNTIL 100 PM EST

* AT 1146 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 52 MILES
  WEST OF NAPLES TO 37 MILES WEST OF MARCO ISLAND...
  AND MOVING EAST AT 45 MPH.

* THE LINE OF SEVERE STORMS COULD AFFECT...
  MARCO ISLAND...
  BELLE MEADE...
  EAST NAPLES...
  BONITA SHORES...
  PICAYUNE STRAND STATE FOREST...
  INTERSECTION I-75 AND EVERGLADES BLVD...
  AND SURROUNDING COMMUNITIES BETWEEN 1230 PM AND 130 PM EST.

FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST THURSDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2632 8166 2642 8167 2643 8157 2608 8126
      2584 8121 2579 8128 2580 8134 2586 8142
      2586 8148 2588 8148 2583 8153 2589 8154
      2590 8165 2589 8168 2586 8166 2584 8168
      2595 8176 2599 8175 2609 8181 2633 8185
TIME...MOT...LOC 1648Z 257DEG 39KT 2620 8261 2587 8230
          2564 8233 2522 8279

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 10:43 AM ESTSpecial Marine WarningMFL92 min
Mar 6, 11:33 AM ESTSpecial Marine WarningMFL87 min
Mar 6, 11:49 AM ESTSpecial Weather StatementMFLCollier71 min
Mar 6, 12:12 PM ESTSpecial Weather StatementMFLHendry, Monroe78 min
Mar 6, 12:51 PM ESTSpecial Marine WarningMFL54 min
Mar 6, 12:53 PM ESTSpecial Weather StatementMFLCollier, Hendry, Monroe67 min
Mar 6, 1:37 PM ESTSevere Thunderstorm WarningMFLCollier, Hendry, Monroe23 min
Mar 6, 1:46 PM ESTSpecial Marine WarningMFL59 min
Mar 6, 1:49 PM ESTSpecial Marine WarningMFL56 min
Mar 6, 1:52 PM ESTSpecial Weather StatementMFLPalm Beach23 min
Mar 6, 1:59 PM ESTSpecial Weather StatementMFLBroward, Miami-Dade, Monroe, Palm Beach76 min
Mar 6, 2:02 PM ESTSevere Thunderstorm WarningMFLBroward, Collier, Hendry, Miami-Dade, Monroe, Palm Beach58 min
Mar 6, 2:05 PM ESTSpecial Weather StatementMFLBroward, Miami-Dade, Palm Beach70 min
Mar 6, 2:06 PM ESTSpecial Marine WarningMFL54 min
Mar 6, 2:11 PM ESTSpecial Marine WarningMFL2 hr
Mar 6, 2:18 PM ESTTornado WarningMFLBroward, Hendry, Palm Beach27 min
Mar 6, 2:35 PM ESTSevere Thunderstorm WarningMFLBroward, Palm Beach55 min
Mar 6, 2:59 PM ESTTornado WarningMFLPalm Beach61 min
Mar 6, 3:07 PM ESTSpecial Weather StatementMFLMiami-Dade38 min
Mar 6, 3:15 PM ESTSpecial Marine WarningMFL60 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.